Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2004, 5:25 PM CST for Anderson County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 4, 2004, 5:45 PM CST
- In force
- 20 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 173 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777 WUUS54 KFWD 042325 SVRFTW TXC001-042345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ANDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 545 PM CST * AT 524 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES SOUTH OF NECHES...MOVING EAST AT 50 MPH. * THIS WARNING INCLUDES RURAL AREAS OF EASTERN ANDERSON COUNTY. DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3182 9559 3161 9558 3167 9531 3198 9545 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:50 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 4, 3:50 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST THU MAR 4 2004 UPPER LOW NOW BEGINNING TO ACCELERATE NEWD PER LATEST WV SATELLITE IMAGERY...WITH DRYLINE AND INTENSE CONVECTIVE LINE SURGING EASTWARD ACROSS THE CWFA. WE WILL MAINTAIN LIKELY POPS FOR EASTERN AREAS THIS EVENING...BEFORE LARGE SCALE SUBSIDENCE/SURGE OF DRY ADVECTION IN THE LOW/MID LEVELS OVERSPREADS AREA FROM THE SOUTHWEST. THE THREAT FOR SEVERE WEATHER WILL ALSO CONTINUE IN THE EAST...AND WILL HIGHLIGHT THIS POTENTIAL IN THE ZFPFTW. COOLER/DRIER AIR PROGGED TO MOVE INTO NORTH TEXAS OVERNIGHT...WITH LIGHT WEST WINDS AND ENHANCED DOWNSLOPE LEADING TO A WARM/DRY DAY ON FRIDAY. SHORT TERM MODEL GUIDANCE IS IN GOOD AGREEMENT ON AMPLIFYING THE UPSTREAM VORT MAX OVER WASHINGTON/OREGON...AS IT DIVES SEWD TOWARD THE SOUTHERN PLAINS TOMORROW. ALONG WITH GREATER COVERAGE OF MID/HIGH CLOUDS ACROSS THE NORTH TOMORROW...WE WILL MAINTAIN SLIGHT CHANCE POPS WITH QG FORCING FOR UVM LOOKING MORE IMPRESSIVE AND MID-LEVEL LAPSE RATES BEING MARGINALLY SUPPORTIVE OF THUNDER. MOST ACTIVITY SHOULD BE CONFINED OT THE EXTREME NORTHERN ZONES...RAPIDLY MOVING EASTWARD TOWARD LATE EVENING. MID-LEVEL HEIGHTS WILL PROGRESSIVELY RISE OVER THE SOUTHWEST U.S OVER THE REMINDER OF THE WEEKEND...SPELLING AN END TO THE BARRAGE OF UPPER LEVEL STORMS THAT HAVE AFFECTED NORTH TEXAS SINCE THE MIDDLE OF FEBRUARY. THE COMBINATION OF RIDGING OVER THE SOUTHWEST AND A MEAN-LAYER TROUGH BECOMING ESTABLISHED OVER THE GREAT LAKES REGION WILL LEAD TO A PROLONGED PERIOD OF NORTHWEST FLOW OVER THE SOUTHERN PLAINS. DRY WEATHER AND THE ABSENCE OF SIGNIFICANT FLUCTUATIONS IN TEMPERATURE WILL CHARACTERIZE THE WEATHER PATTERN FOR THE REMINDER OF THE PERIOD...WITH ONLY SLIGHTLY COOLER TEMPS EXPECTED BEHIND PACIFIC FRONTS ON SUNDAY MORNING AND MONDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 51 71 42 68 / 0 0 0 0 WACO, TX 51 73 42 70 / 0 0 0 0 PARIS, TX 53 67 37 67 / 60 20 20 0 DENTON, TX 50 69 38 68 / 0 20 20 0 MCKINNEY, TX 51 69 39 68 / 0 20 20 0 DALLAS, TX 51 72 42 69 / 0 0 0 0 TERRELL, TX 52 71 41 68 / 60 0 0 0 CORSICANA, TX 52 73 42 70 / 60 0 0 0 TEMPLE, TX 51 75 44 71 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 500 PM CST THURSDAY FOR ZONES TXC027... TXC035...TXC085...TXC099...TXC113...TXC139...TXC145...TXC147... TXC161...TXC181...TXC193...TXC217...TXC221...TXC231...TXC251... TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333... TXC349...TXC395...TXC397...TXC425...TXC439. && 65/DD
Hazardous weather outlook, Mar 4, 4:20 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 420 PM CST THU MAR 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1155 AM CST WED MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL EXIT THE EXTREME EASTERN PORTIONS OF NORTH CENTRAL TEXAS AREA BY 600 PM THIS EVENING. A FEW SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL... ARE POSSIBLE UNTIL THAT TIME. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...GENERALLY NORTH OF A GRAHAM...DENTON...SULPHUR SPRINGS LINE. LIGHTNING WILL BE THE MAIN THREAT WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AFTER 600 PM THIS EVENING. 26
In the hours before
Local storm report, Mar 4, 4:46 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0420 PM TSTM GUST COOPER 33.37N 95.69W
03/04/2004 60 MPH DELTA TX EMERGENCY MNGRLocal storm report, Mar 4, 4:52 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0450 PM WIND DAMAGE GREENVILLE 33.12N 96.10W
03/04/2004 HUNT TX LAW ENFORCEMNT
TREE DOWN ON COUNTY ROAD 2300 VERIZON TOWER BLOWN OVER
W OF CADDO MILLS POWER LINES DOWN AT HIGHWAY 69 N POWER
LINES DOWN AT HWYS 1565 AND 2228Local storm report, Mar 4, 4:52 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORT TIME.
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0350 PM WIND DAMAGE GREENVILLE 33.12N 96.10W
03/04/2004 HUNT TX LAW ENFORCEMNT
TREE DOWN ON COUNTY ROAD 2300 VERIZON TOWER BLOWN OVER
W OF CADDO MILLS POWER LINES DOWN AT HIGHWAY 69 N POWER
LINES DOWN AT HWYS 1565 AND 2228Local storm report, Mar 4, 4:53 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0415 PM WIND DAMAGE WILLS POINT 32.71N 96.01W
03/04/2004 VAN ZANDT TX DPS
RV BLOWN OVER ON I-20 NEAR HWY 64 (WILLS POINT)Local storm report, Mar 4, 4:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME.
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0320 PM WIND DAMAGE NAEVADA 33.04N 96.37W
03/04/2004 COLLIN TX DPS
THREE MOBILE HOMES DESTROYED NEAR NAEVADALocal storm report, Mar 4, 4:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CST THU MAR 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0220 PM WIND DAMAGE NAEVADA 33.04N 96.37W
03/04/2004 COLLIN TX DPS
THREE MOBILE HOMES DESTROYED NEAR NAEVADAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:28 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 62 min |
| Mar 4, 12:32 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Mar 4, 12:39 PM CST | Tornado Warning | FWD | Stephens | 51 min |
| Mar 4, 12:47 PM CST | Tornado Warning | FWD | Eastland | 43 min |
| Mar 4, 12:57 PM CST | Tornado Warning | FWD | Young | 48 min |
| Mar 4, 12:58 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Mills | 62 min |
| Mar 4, 1:08 PM CST | Severe Thunderstorm Warning | FWD | Erath | 67 min |
| Mar 4, 1:10 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 4, 1:19 PM CST | Tornado Warning | FWD | Palo Pinto | 41 min |
| Mar 4, 1:20 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Mar 4, 1:26 PM CST | Severe Thunderstorm Warning | FWD | Jack | 64 min |
| Mar 4, 1:36 PM CST | Severe Thunderstorm Warning | FWD | Parker | 54 min |
| Mar 4, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 64 min |
| Mar 4, 1:57 PM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 63 min |
| Mar 4, 2:02 PM CST | Tornado Warning | FWD | Parker | 33 min |
| Mar 4, 2:04 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 56 min |
| Mar 4, 2:14 PM CST | Tornado Warning | FWD | Wise | 46 min |
| Mar 4, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 59 min |
| Mar 4, 2:21 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 54 min |
| Mar 4, 2:27 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Hill | 63 min |
| Mar 4, 2:33 PM CST | Tornado Warning | FWD | Denton | 42 min |
| Mar 4, 2:35 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 55 min |
| Mar 4, 2:37 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Mar 4, 2:58 PM CST | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan, Milam | 62 min |
| Mar 4, 3:01 PM CST | Severe Thunderstorm Warning | FWD | Collin, Grayson | 59 min |
| Mar 4, 3:11 PM CST | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 64 min |
| Mar 4, 3:19 PM CST | Tornado Warning | FWD | Ellis | 41 min |
| Mar 4, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 64 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 46 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 61 min |
| Mar 4, 3:51 PM CST | Severe Thunderstorm Warning | FWD | Milam, Robertson | 54 min |
| Mar 4, 3:56 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 49 min |
| Mar 4, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon | 65 min |
| Mar 4, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 4, 4:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 17 min |
| Mar 4, 4:35 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Leon | 55 min |
| Mar 4, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.